Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 40, NWS St. Louis, MO

May 8, 2009Crawford County, Franklin County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 8, 2009, 8:06 AM CDT for Crawford County, Franklin County, Missouri. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 8:06 AM CDT (13:06 UTC)
Expired
May 8, 2009, 8:45 AM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Crawford County, MO, Franklin County, MO

The radar

The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 8:14 AM CDTHAIL 12 N Cuba, MO
May 8, 8:15 AM CDTHAIL 11 W Bourbon, MOAT HIGHWAY 44 MILE MARKER 217
May 8, 8:20 AM CDTHAIL 1Bourbon, MOAMATEUR RADIO OPERATOR REPORTED 1.00 INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3210 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
2.3
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 081306
SVRLSX
MOC055-071-081345-
/O.NEW.KLSX.SV.W.0040.090508T1306Z-090508T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
806 AM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
  SOUTH CENTRAL FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 845 AM CDT

* AT 806 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR LEASBURG...OR NEAR BOURBON...AND MOVING EAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOURBON...SULLIVAN...ST. CLOUD AND STANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3806 9142 3815 9136 3813 9129 3827 9128
      3829 9110 3821 9108 3820 9110 3807 9110
TIME...MOT...LOC 1307Z 249DEG 21KT 3812 9130

$$

TES
2 follow-up statements
000 
WWUS53 KLSX 081317 RRA
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 AM CDT FRI MAY 8 2009

MOC055-071-081345-
/O.CON.KLSX.SV.W.0040.000000T0000Z-090508T1345Z/
CRAWFORD MO-FRANKLIN MO-
817 AM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN FRANKLIN AND NORTHERN CRAWFORD COUNTIES...

AT 815 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOURBON...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SULLIVAN...ST. CLOUD AND STANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL...WITH SEVERAL 
REPORTS OF QUARTER SIZED HAIL NEAR THE CUBA AND BOURBON AREAS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

&&

LAT...LON 3806 9142 3815 9136 3813 9129 3827 9128
      3829 9110 3821 9108 3820 9110 3807 9110
TIME...MOT...LOC 1316Z 249DEG 21KT 3814 9124

$$

TES
000 
WWUS53 KLSX 081343
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 AM CDT FRI MAY 8 2009

MOC055-071-081354-
/O.EXP.KLSX.SV.W.0040.000000T0000Z-090508T1345Z/
CRAWFORD MO-FRANKLIN MO-
843 AM CDT FRI MAY 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN AND NORTHERN
CRAWFORD COUNTIES EXPIRES AT 845 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3806 9142 3815 9136 3813 9129 3827 9128
      3829 9110 3821 9108 3820 9110 3807 9110
TIME...MOT...LOC 1344Z 249DEG 21KT 3820 9104

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:25 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 8, 4:25 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
425 AM CDT FRI MAY 8 2009

.DISCUSSION...
/425 AM CDT FRI MAY 8 2009/

A ZONAL FLOW AT THE MID LEVELS WILL PREVAIL THRU THE WEEKEND AND
THIS USUALLY POINTS TO AN ACTIVE WX PATTERN THIS TIME OF YEAR IF
GIVEN ENOUGH OPPORTUNITIES FOR UPPER LEVEL SUPPORT...AND THAT
APPEARS TO BE THE CASE THIS TIME AROUND WITH AN MCV EXPECTED TO
PASS THRU PRIMARILY THIS MORNING...ANOTHER SHORTWAVE TROF TO
DELIVER A GLANCING BLOW TO THE FAR NRN FA LATER TONIGHT AND
SATURDAY...AND ANOTHER SERIES OF DISTURBANCES THAT WILL PASS THRU
MAINLY ON SUNDAY.

FOR TODAY...MAIN ATTENTION TURNS TO MCS OVER SERN AND SCNTRL KS
THAT IS EXPECTED TO DRIVE EWD PER THE FORWARD PROP CORFIDI
VECTORS AND ALSO WHERE BEST MUCAPE AND H850 MOISTURE CONVERGENCE
IS EXPECTED TO SET UP. THIS SHOULD RESULT IN NUMEROUS TSRA FOR
AREAS S OF THE MO RIVER IN MO AND S OF I-70 IN IL FOR MAINLY THE
MORNING HOURS. HAVE LEFT TOKEN CHC POPS FOR AREAS FURTHER N...AS
AREA OF PCPN OVER ERN NEB EXPECTED TO FADE BEFORE IT REACHES
HERE...BUT PCPN MAY ALSO SPILL OVER TO THE N FROM THE EXPECTED SRN
MO MCS AS IT RUMBLES THRU MAINLY THIS MORNING. PREFERRED WARMEST
MOS IN THE NRN FA...AND AOB THE COOLEST MOS IN THE SRN FA WHERE
MCS IMPACT WILL BE THE GREATEST AND MOST PROLONGED.

CDFNT WILL PUSH THRU THE AREA TONIGHT AND THIS WILL ULTIMATELY SHUNT
THE BETTER PCPN CHCS TO THE SE OF THE FA. BY SATURDAY AND SATURDAY
NIGHT...LARGELY WENT DRY OVER THE FA AS MOISTURE WILL BE AVERAGE
AND INSTABILITY AND LIFT WILL FOR THE MOST PART BE ABSENT. BY
SUNDAY ANOTHER SHORTWAVE WILL SLIDE THRU AND BRING WITH IT A BIT
MORE MOISTURE ALOFT. LACK OF INSTABILITY AT MID LEVELS AND
MOISTURE RETURN AT THE SFC...HOWEVER...SHOULD PRECLUDE THUNDER AND
SO JUST WENT WITH SHRA FOR PCPN-TYPE WHILE EDGING POPS TO CHC
CATEGORY FOR MOST AREAS.

SERIES OF WEAK BUT COOLER AIRMASSES ALONG WITH SOME COMBINATION OF
GENERAL CLOUDINESS AND/OR RAIN CHCS OVER THE WEEKEND WILL KEEP
TEMPS ON THE COOL SIDE.

TES

&&

.AVIATION...
/1227 AM CDT FRI MAY 8 2009/

FOR THE 06Z TAFS...PRIMARY AVIATION THREAT CONTINUES TO BE
CONVECTION ALONG AND SOUTH OF THE MISSOURI RIVER/I-70 CORRIDOR.
THINK MOST AREAS NORTH OF THIS LINE SHOULD BE CLEAR OF THE
CONVECTION THROUGH THE REST OF THE NIGHT. THINK FOG IS LIKELY
AFTER FOG CLEARS BEFORE SUNRISE. MOST AREAS SHOULD STAY IN MVFR
RANGE...BUT IFR IS POSSIBLE UP NORTH WHERE MORE COOLING IS LIKELY.

MORE CONVECTION LOOKS LIKELY FOR FRIDAY...PARTICULARLY ACROSS
SOUTHEAST MISSOURI. COULD SEE RAIN AS FAR NORTH AS THE MISSOURI
RIVER...BUT AM NOT CONFIDENT ENOUGH IN TIMING YET TO NAIL DOWN IN
TERMINAL FORECASTS. ANOTHER AREA OF CONVECTION WILL BE POSSIBLE
ACROSS NORTHEAST MISSOURI/WEST CENTRAL ILLINOIS LATE FRIDAY
AFTERNOON/EARLY EVENING IN THE VICINITY OF AN ADVANCING COLD
FRONT. THINK ANY STORMS THAT DO FORM WILL BE SCATTERED IN NATURE
SO HAVE ONLY MENTIONED CB IN THE KUIN TERMINAL.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 8, 4:40 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CDT FRI MAY 8 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
440 AM CDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY FOR AREAS SOUTH OF
INTERSTATE 70...AND THERE IS ALSO A SLIGHT RISK FOR SEVERE
THUNDERSTORMS OVER THIS AREA AS WELL. A FEW STORMS MAY BECOME
SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60
MPH...LARGE HAIL AND ISOLATED TORNADOES. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE FOR SECTIONS OF SOUTHEAST MISSOURI
AND FAR SOUTHERN ILLINOIS. AREAS NORTH OF INTERSTATE 70 CAN EXPECT
LESSER CHANCES FOR THUNDERSTORMS TODAY. FOR FURTHER INFORMATION ON
CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION
CENTER WATCH PRODUCTS.

HEADING INTO TONIGHT...THE BEST CHANCES FOR THUNDERSTORMS WILL BE
SOUTH AND EAST OF ST. LOUIS. SEVERE STORMS ARE NOT EXPECTED
TONIGHT.

MODERATE TO MAJOR FLOODING CONTINUES ALONG PARTS OF THE ILLINOIS
RIVER...WITH MODERATE FLOODING AT CHESTER ON THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY
ACROSS MUCH OF THE AREA.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE
ILLINOIS RIVER...WITH MODERATE FLOODING AT CHESTER ON THE
MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR
FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY FOR AREAS SOUTH OF
INTERSTATE 70. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, May 8, 2:17 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
217 AM CDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             EDINA                   40.17N  92.17W
05/07/2009  E0.25 INCH       KNOX               MO   TRAINED SPOTTER

0717 PM     HAIL             2 W LA GRANGE           40.05N  91.54W
05/07/2009  E0.25 INCH       LEWIS              MO   TRAINED SPOTTER

0722 PM     HAIL             CANTON                  40.13N  91.52W
05/07/2009  E0.25 INCH       LEWIS              MO   TRAINED SPOTTER

            STRONG WINDS...NO DAMAGE

0736 PM     HAIL             2 N QUINCY              39.96N  91.39W
05/07/2009  E0.25 INCH       ADAMS              IL   TRAINED SPOTTER

0945 PM     HAIL             HARDIN                  39.16N  90.62W
05/07/2009  E0.70 INCH       CALHOUN            IL   TRAINED SPOTTER

1005 PM     HAIL             CHESTERFIELD            38.65N  90.58W
05/07/2009  M0.70 INCH       ST. LOUIS          MO   BROADCAST MEDIA

1029 PM     HAIL             GODFREY                 38.97N  90.19W
05/07/2009  E0.50 INCH       MADISON            IL   TRAINED SPOTTER

1030 PM     HAIL             GODFREY                 38.97N  90.19W
05/07/2009  E0.50 INCH       MADISON            IL   TRAINED SPOTTER

            HAIL IS INTENSIFYING

1030 PM     HAIL             GODFREY                 38.97N  90.19W
05/07/2009  E0.70 INCH       MADISON            IL   TRAINED SPOTTER

1030 PM     HAIL             ALTON                   38.90N  90.15W
05/07/2009  M0.70 INCH       MADISON            IL   TRAINED SPOTTER

1030 PM     HAIL             ALTON                   38.90N  90.15W
05/07/2009  M0.88 INCH       MADISON            IL   TRAINED SPOTTER

1030 PM     HAIL             GODFREY                 38.97N  90.19W
05/07/2009  M0.88 INCH       MADISON            IL   TRAINED SPOTTER

1030 PM     TSTM WND DMG     ALTON                   38.90N  90.15W
05/07/2009                   MADISON            IL   BROADCAST MEDIA

            3 STRUCTURES SEVERELY DAMAGED IN THE 200 TO 600 BLOCKS
            OF BROADWAY IN ALTON. NUMEROUS TREES AND TREE LIMBS DOWN
            WITH POWER OUTAGES.

1031 PM     HAIL             5 E ALTON               38.90N  90.06W
05/07/2009  E0.70 INCH       MADISON            IL   TRAINED SPOTTER

1037 PM     HAIL             5 N ALTON               38.98N  90.15W
05/07/2009  E1.00 INCH       MADISON            IL   TRAINED SPOTTER

1038 PM     HAIL             COLUMBIA                38.95N  92.33W
05/07/2009  M0.25 INCH       BOONE              MO   TRAINED SPOTTER

            PEA SIZED HAIL ON THE WEST SIDE OF COLUMBIA

1040 PM     HAIL             WOOD RIVER              38.86N  90.08W
05/07/2009  E1.00 INCH       MADISON            IL   TRAINED SPOTTER

1040 PM     HAIL             COLUMBIA                38.95N  92.33W
05/07/2009  M0.75 INCH       BOONE              MO   TRAINED SPOTTER

1040 PM     TSTM WND DMG     ALTON                   38.90N  90.15W
05/07/2009                   MADISON            IL   BROADCAST MEDIA

            THIRD STORY OF A MULTI USE BUILDING ON BROADWAY STREET
            IN ALTON HAS COLLAPSED

1042 PM     HAIL             3 E ALTON               38.90N  90.10W
05/07/2009  E1.25 INCH       MADISON            IL   TRAINED SPOTTER

1043 PM     HAIL             WOOD RIVER              38.86N  90.08W
05/07/2009  M1.00 INCH       MADISON            IL   TRAINED SPOTTER

1045 PM     HAIL             WOOD RIVER              38.86N  90.08W
05/07/2009  M1.25 INCH       MADISON            IL   TRAINED SPOTTER

            HAIL IS GETTING LARGER

1045 PM     HAIL             5 WNW COLUMBIA          38.98N  92.41W
05/07/2009  M0.25 INCH       BOONE              MO   TRAINED SPOTTER

1046 PM     HAIL             COLUMBIA                38.95N  92.33W
05/07/2009  M0.25 INCH       BOONE              MO   TRAINED SPOTTER

1047 PM     HAIL             WOOD RIVER              38.86N  90.08W
05/07/2009  M1.00 INCH       MADISON            IL   TRAINED SPOTTER

1050 PM     HAIL             COLUMBIA                38.95N  92.33W
05/07/2009  M1.00 INCH       BOONE              MO   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED IN NORTHWEST COLUMBIA NEAR
            COSMO PARK

1050 PM     HAIL             1 S ROXANA              38.82N  90.05W
05/07/2009  M1.00 INCH       MADISON            IL   TRAINED SPOTTER

1050 PM     HAIL             COLUMBIA                38.95N  92.33W
05/07/2009  E0.50 INCH       BOONE              MO   TRAINED SPOTTER

1050 PM     TSTM WND GST     COLUMBIA                38.95N  92.33W
05/07/2009  M68 MPH          BOONE              MO   TRAINED SPOTTER

1055 PM     HAIL             2 S TRUXTON             38.97N  91.24W
05/07/2009  M0.70 INCH       WARREN             MO   TRAINED SPOTTER

            DIME SIZED HAIL IN NEW TRUXTON

1058 PM     HAIL             CHESTERFIELD            38.65N  90.58W
05/07/2009  M0.25 INCH       ST. LOUIS          MO   TRAINED SPOTTER

1100 PM     HAIL             2 S COLUMBIA            38.93N  92.33W
05/07/2009  M0.25 INCH       BOONE              MO   TRAINED SPOTTER

1102 PM     TSTM WND GST     COLUMBIA                38.95N  92.33W
05/07/2009  M63 MPH          BOONE              MO   OFFICIAL NWS OBS

1103 PM     HAIL             5 SE COLUMBIA           38.90N  92.26W
05/07/2009  M1.00 INCH       BOONE              MO   TRAINED SPOTTER

            EXTREMELY STRONG WINDS...NO OBSERVED DAMAGE

1116 PM     TSTM WND GST     3 S FULTON              38.81N  91.95W
05/07/2009  M72 MPH          CALLAWAY           MO   TRAINED SPOTTER

            MEASURED ONE HALF INCH OF RAIN IN 15 MINUTES

1128 PM     TSTM WND GST     ASHLAND                 38.77N  92.26W
05/07/2009  E65 MPH          BOONE              MO   TRAINED SPOTTER

1131 PM     TSTM WND GST     2 NE JEFFERSON CITY     38.59N  92.16W
05/07/2009  M62 MPH          CALLAWAY           MO   ASOS

1135 PM     HAIL             1 W CALIFORNIA          38.63N  92.59W
05/07/2009  E0.88 INCH       MONITEAU           MO   LAW ENFORCEMENT

1140 PM     HAIL             5 W CALIFORNIA          38.63N  92.66W
05/07/2009  M0.88 INCH       MONITEAU           MO   COUNTY OFFICIAL

            SEVERAL TREES BLOWN DOWN...BLOCKING HWY 50

1149 PM     HAIL             5 SE LINN               38.43N  91.78W
05/07/2009  E0.75 INCH       OSAGE              MO   AMATEUR RADIO

            ESTIMATED WINDS IN EXCESS OF 50 MPH

1159 PM     HAIL             LINN                    38.48N  91.84W
05/07/2009  M1.00 INCH       OSAGE              MO   AMATEUR RADIO

0131 AM     HAIL             FARMINGTON              37.78N  90.43W
05/08/2009  E0.75 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0901790 LSX0901791 LSX0901792 LSX0901793 LSX0901794
LSX0901813 LSX0901795 LSX0901796 LSX0901799 LSX0901800 LSX0901816
LSX0901817 LSX0901831 LSX0901797 LSX0901798 LSX0901801 LSX0901806
LSX0901820 LSX0901823 LSX0901802 LSX0901803 LSX0901804 LSX0901808
LSX0901805 LSX0901818 LSX0901807 LSX0901810 LSX0901811 LSX0901812
LSX0901809 LSX0901821 LSX0901819 LSX0901815 LSX0901814 LSX0901822
LSX0901824 LSX0901826 LSX0901825 LSX0901829 LSX0901827 LSX0901828
LSX0901830

TRUETT
Special weather statement, May 8, 6:49 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 AM CDT FRI MAY 8 2009

MOZ047>050-059-081230-
CALLAWAY MO-COLE MO-GASCONADE MO-MONITEAU MO-OSAGE MO-
649 AM CDT FRI MAY 8 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAWAY...SOUTHERN
MONITEAU...COLE...GASCONADE AND OSAGE COUNTIES UNTIL 730 AM CDT...

AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
HIGH POINT TO VIENNA...AND MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...OWENSVILLE...
LINN...JEFFERSON CITY...HOLTS SUMMIT...HICKORY HILL...ST. THOMAS...
HIGH POINT...FREEBURG...BRAZITO...RUSSELLVILLE...BLAND...RICH
FOUNTAIN...WARDSVILLE...WESTPHALIA...TAOS...ST. MARTINS...MOUNT
STERLING...ROSEBUD...DRAKE AND ARGYLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TES
Special weather statement, May 8, 7:33 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 AM CDT FRI MAY 8 2009

MOZ049-059-081315-
GASCONADE MO-OSAGE MO-
733 AM CDT FRI MAY 8 2009

...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE AND SOUTHEASTERN OSAGE
COUNTIES UNTIL 815 AM CDT...

AT 732 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF BELLE...OR 9 MILES SOUTH OF
LINN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OWENSVILLE...BLAND...
MOUNT STERLING AND CANAAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TES
Local storm report, May 8, 8:00 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 AM CDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             7 SSE BLAND             38.21N  91.58W
05/08/2009  E1.75 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0901832

SIPPRELL
Local storm report, May 8, 8:02 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
802 AM CDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0758 AM     HAIL             5 S BLAND               38.23N  91.63W
05/08/2009  E1.50 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0901833

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 10:04 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau56 min
May 7, 10:26 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis47 min
May 7, 10:52 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau, Osage53 min
May 7, 11:20 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage55 min
May 7, 11:36 PM CDTSevere Thunderstorm WarningLSXCole, Osage54 min
May 7, 11:38 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade57 min
May 8, 12:07 AM CDTSevere Thunderstorm WarningLSXCole, Moniteau38 min
May 8, 12:15 AM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade, Washington30 min
May 8, 12:32 AM CDTTornado WarningLSXCrawford, Washington28 min
May 8, 12:58 AM CDTTornado WarningLSXCrawford, Iron, Saint Francois, Washington37 min
May 8, 1:29 AM CDTSevere Thunderstorm WarningLSXIron, Madison, Sainte Genevieve, Saint Francois46 min
May 8, 7:51 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Osage39 min
May 8, 8:38 AM CDTSevere Thunderstorm WarningLSXFranklin, Washington37 min
May 8, 9:01 AM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Washington44 min
May 8, 9:12 AM CDTFlash Flood WarningLSXOsage5 hr
May 8, 9:37 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Francois, Washington38 min
May 8, 9:53 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds52 min
May 8, 10:01 AM CDTFlash Flood WarningLSXCrawford, Gasconade6 hr
May 8, 10:02 AM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois43 min
May 8, 10:32 AM CDTSevere Thunderstorm WarningLSXMadison, Saint Francois, Washington43 min
May 8, 10:47 AM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds58 min
May 8, 11:01 AM CDTFlash Flood WarningLSXIron, Jefferson, Sainte Genevieve, Saint Francois, Washington6 hr
May 8, 11:12 AM CDTSevere Thunderstorm WarningLSXWashington33 min
May 8, 11:31 AM CDTTornado WarningLSXIron, Madison, Saint Francois, Washington29 min
May 8, 11:45 AM CDTTornado WarningLSXSainte Genevieve, Saint Francois45 min
May 8, 12:05 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Francois40 min
May 8, 12:18 PM CDTRiver Flood WarningLSXOsage20 hr
May 8, 12:18 PM CDTRiver Flood WarningLSXCole28 hr
May 8, 12:27 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve50 min
May 8, 12:31 PM CDTTornado WarningLSXMadison15 min
May 8, 3:51 PM CDTAreal Flood WarningLSXCrawford, Gasconade12 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.